Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 12, 2012, 2:03 PM CDT for 8 counties in Wisconsin. It took effect at May 13, 2012, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 2:03 PM CDT (19:03 UTC)
- In effect from
- May 13, 2012, 3:00 AM CDT
- Expired
- May 13, 2012, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS73 KGRB 121903 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 203 PM CDT SAT MAY 12 2012 ...FROST ADVISORY ISSUED FOR NORTHERN WISCONSIN... .A LARGE AREA OF HIGH PRESSURE IS FORECAST TO SETTLE OVER THE REGION TONIGHT. CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW TEMPERATURES TO PLUMMET BY SUNDAY MORNING. WIZ005-010>013-018-019-021-130315- /O.NEW.KGRB.FR.Y.0001.120513T0800Z-120513T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 203 PM CDT SAT MAY 12 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. * FROST IS EXPECTED OVERNIGHT AS LOWS FALL INTO THE LOWER TO MIDDLE 30S. ISOLATED LOCATIONS MAY SEE TEMPERATURES DROP INTO THE UPPER 20S. * FROST CAN CAUSE DAMAGE TO OR KILL SENSITIVE PLANTS. COVER OR BRING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
2 follow-up statements
462 WWUS73 KGRB 130255 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 PM CDT SAT MAY 12 2012 ...FROST ADVISORY ISSUED FOR NORTHERN WISCONSIN... .A LARGE AREA OF HIGH PRESSURE IS FORECAST TO SETTLE OVER THE REGION TONIGHT. CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW TEMPERATURES TO PLUMMET BY SUNDAY MORNING. WIZ005-010>013-018-019-021-131200- /O.CON.KGRB.FR.Y.0001.120513T0800Z-120513T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 955 PM CDT SAT MAY 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY... * FROST IS EXPECTED OVERNIGHT AS LOWS FALL INTO THE LOWER TO MIDDLE 30S. ISOLATED LOCATIONS MAY SEE TEMPERATURES DROP INTO THE UPPER 20S. * FROST CAN CAUSE DAMAGE TO OR KILL SENSITIVE PLANTS. COVER OR BRING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
375 WWUS73 KGRB 131138 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 638 AM CDT SUN MAY 13 2012 ...FROST ADVISORY WILL EXPIRE... .FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... WIZ005-010>013-018-019-021-131245- /O.EXP.KGRB.FR.Y.0001.000000T0000Z-120513T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 638 AM CDT SUN MAY 13 2012 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... TEMPERATURES WILL RISE TO AROUND 40 DEGREES BY 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 12:21 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 12, 12:21 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1221 PM CDT SAT MAY 12 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY/TONIGHT/SUNDAY. SURFACE FRONT DEPARTED TO THE EAST OF THE FORECAST AREA EARLIER THIS MORNING. AT 08Z AREA RADARS SHOW GRADUALLY DIMINISHING LIGHT SHOWERS OVER MAINLY THE NORTH HALF OF THE FORECAST AREA. THE LIGHT PCPN WAS FALLING FROM A DIMINISHING MID LEVEL CLOUD DECK ASSOCIATED WITH A DEPARTING SHORT WAVE TROUGH AND UPPER JET RRQ REGION. OTHERWISE MID TO HIGH LEVEL CLOUDS WILL SLOWLY DEPART TO THE EAST TODAY...DEPARTING EAST CENTRAL WISCONSIN THIS AFTERNOON LIKELY WITH THE H5 SHORT WAVE TROUGH AXIS. DRY HIGH PRESSURE SYSTEM TO SETTLE INTO THE REGION TODAY INTO SUNDAY. CONSIDERED A FROST ADVISORY FOR THE NORTH TONIGHT DUE TO THE INITIALLY VERY DRY AIR MASS IN PLACE...BUT PROGS INDICATE SOME MODIFICATION OF H8 TEMPS ACROSS THE NORTH AS SUBTLE WAA IN THE WESTERLY FLOW WORKS BACK OVER THE NORTHERN GREAT LAKES REGION. RIDGE AXIS ACTUALLY PROGGED TO DRIFT SOUTHWARD OVER CENTRAL WISCONSIN TONIGHT TO POSSIBLY PRODUCE POCKETS OF FROST FURTHER SOUTH AS WELL. NEVERTHELESS PRESENT FORECAST CONDITIONS DO NOT SUPPORT A WIDESPREAD FROST HEADLINE. WILL HIGHLIGHT THE LESSER POTENTIAL IN THE ZONE TEXT AND HWO. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MEDIUM RANGE MODELS TONIGHT ARE IN GOOD AGREEMENT THROUGH 00Z TUESDAY BEFORE THEY START DIVERGING. ON TUESDAY...THE ECMWF BECOMES CONSIDERABLY MORE AMPLIFIED WITH A SHORTWAVE DUE TO MOVE ACROSS THE REGION THAN THE GFS AND GFS ENSEMBLE MEAN. IT DOES HAVE SUPPORT FROM THE CANADIAN MODEL...BUT WONDER IF A MIDDLE OF THE ROAD APPROACH WOULD BE BETTER GIVEN THE LACK OF SUPPORT FROM THE GFS ENSEMBLE MEAN. WILL AWAIT THE ARRIVAL OF THE FULL MODEL SUITE BEFORE MAKING CHANGES. THEREAFTER...MODELS BECOME OUT OF PHASE BY THE END OF THE WORK WEEK...AND DO NOT ANTICIPATE MAKING MANY CHANGES. SUNDAY NIGHT THROUGH MONDAY NIGHT...SURFACE HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN GREAT LAKES...WHILE A WEAK SHORTWAVE WILL DROP MID AND HIGH CLOUDS OVER THE UPPER PENINSULA AND NORTHERN WISCONSIN SUNDAY NIGHT. NO THREAT OF PRECIP HERE...AS PROGGED SOUNDINGS ARE VERY DRY BELOW 20KFT. VERY LITTLE CHANGES ON MONDAY...THOUGH WILL SEE A WEAK COLD FRONT DROP INTO NORTHERN MINNESOTA AND LAKE SUPERIOR. COULD SEE TEMPS WARM INTO THE MID 70S TO LOW 80S AHEAD OF THE FRONT THOUGH. THIS FRONT WILL SHIFT INTO NORTHERN WISCONSIN MONDAY NIGHT. SOME MODELS SPIT OUT LIGHT PRECIP ALONG THE FRONT...BUT THINK THAT MAY BE DEPENDENT UPON IF THE LEFT EXIT REGION OF AN UPPER JET CAN MOVE IN OVER TOP THE FRONT. NOT CONFIDENT THAT THIS WILL OCCUR...SO WILL KEEP A DRY FORECAST GOING. REST OF THE FORECAST...A DIGGING SHORTWAVE TROUGH WILL PUSH THE FRONT ACROSS THE FORECAST AREA TUESDAY INTO TUESDAY NIGHT. MODELS ARE TRENDING STRONGER WITH THIS WAVE...SO THINK ADDING PRECIP TO THE FORECAST IS WARRANTED OVER THESE PERIODS. THE WAVE WILL DEPART BY WEDNESDAY AS A COOL CANADIAN HIGH MOVES ACROSS THE AREA IN ITS WAKE THROUGH WEDNESDAY NIGHT. RETURN FLOW THEN LOOKS TO SET UP THURSDAY INTO FRIDAY...WHEN SOME POPS WILL LIKELY BE NEEDED...THOUGH TEMPS COULD TURN SUMMER-LIKE. && .AVIATION...VFR CONDITIONS EXPECTED OVER THE REGION FOR THE NXT 24 HOURS AS A CDFNT CONTS TO PULL AWAY FROM WI AND A BROAD AREA OF HI PRES SETTLES OVER THE GREAT LAKES. MID AND HI CLOUDS WL HANG AROUND CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON...BUT MOVE OUT THIS EVENING. OTHER THAN SOME HI CLOUDS AND MORE OF A WESTERLY WIND ON SUNDAY...DRY WEATHER TO CONTINUE. && .FIRE WEATHER...LOW HUMIDITY RANGING FROM UPPER TEENS TO MID 20S WILL OCCUR EACH TODAY AND SUNDAY AND ESPECIALLY OVER THE SANDY SOIL REGIONS. GUSTY WEST WINDS WILL DEVELOP ACROSS NORTHERN WISCONSIN ON SUNDAY AS A HIGH PRESSURE SYSTEM DRIFTS SOUTHWARD. HIGH TEMPERATURES WILL REACH THE MID OR UPPER 60S TODAY AND IN THE LOWER 70S ON SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && AK
Hazardous weather outlook, May 12, 3:17 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT SAT MAY 12 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 317 AM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST AND PARTS OF CENTRAL WISCONSIN LATE TONIGHT. GARDENERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE MEASURES TO PROTECT SENSITIVE PLANTS FROM THE FROST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW HUMIDITY AND GUSTY WEST WINDS MAY RESULT IN ELEVATED FIRE DANGER ACROSS NORTHERN WISCONSIN ON SUNDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST WISCONSIN ON TUESDAY...AND ACROSS THE ENTIRE AREA ON THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-130830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 317 AM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS LATE IN THE WORK WEEK...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.